Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 24, 2015, 4:16 PM CST for 6 counties in Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2015, 4:16 PM CST (22:16 UTC)
- Expired
- Dec 24, 2015, 7:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 6:00 PM CST | FLASH FLOOD | 9 Nw Purvis, MS | SOME FLOODING HAD OCCURRED AROUND THE ENTRANCE OF BIG BEN LAKE. |
| Dec 24, 6:00 PM CST | FLASH FLOOD | Hattiesburg, MS | STREET FLOODING WAS OCCURRING AROUND HATTIESBURG. |
| Dec 24, 6:00 PM CST | FLASH FLOOD | Laurel, MS | FLASH FLOODING WAS OCCURRING AROUND LAUREL. CITY PUMPS WERE WORKING TO LOWER THE WATER LEVELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 104 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2217 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
093
WGUS54 KJAN 242216
FFWJAN
MSC031-035-065-067-073-091-250115-
/O.NEW.KJAN.FF.W.0083.151224T2216Z-151225T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
WESTERN JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 715 PM CST
* AT 410 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA MOVING NORTHEAST AT 30 MPH. 2 TO
4 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...LAUREL...PETAL...COLUMBIA...ELLISVILLE...COLLINS...
KOKOMO...SANDY HOOK...WEST HATTIESBURG...HOLLY SPRINGS...SUMRALL...
SANFORD...EASTABUCHIE...PICKWICK...SOCIETY HILL...MACEDONIA...
MORGANTOWN...PINEBUR...BUNKER HILL AND GOSS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 8984 3107 8984 3107 8992 3113 8994
3113 8999 3115 9001 3117 9001 3118 9002
3136 9003 3139 8996 3141 8996 3153 8978
3178 8948 3171 8910 3143 8907 3143 8914
3136 8915 3118 8941 3100 8980
$$
171 follow-up statement
351
WGUS74 KJAN 250028
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CST THU DEC 24 2015
MSC031-035-065-067-073-091-250115-
/O.CON.KJAN.FF.W.0083.000000T0000Z-151225T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-COVINGTON MS-JONES MS-MARION MS-
JEFFERSON DAVIS MS-
628 PM CST THU DEC 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR
NORTHERN FORREST...LAMAR...COVINGTON...WESTERN JONES...MARION AND
SOUTHERN JEFFERSON DAVIS COUNTIES...
AT 622 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FIVE TO SEVEN INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...LAUREL...PETAL...COLUMBIA...ELLISVILLE...COLLINS...
KOKOMO...SANDY HOOK...WEST HATTIESBURG...HOLLY SPRINGS...SUMRALL...
SANFORD...EASTABUCHIE...PICKWICK...SOCIETY HILL...MACEDONIA...
MORGANTOWN...PINEBUR...BUNKER HILL AND GOSS.
EMERGENCY MANAGERS AND LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING AROUND THE CITY OF LAUREL IN JONES COUNTY. NORMAL STREET
FLOODING WAS REPORTED AROUND THE HATTIESBURG AREA. THERE WAS SOME
FLOODING AROUND BIG BEN LAKE IN LAMAR COUNTY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3100 8984 3107 8984 3107 8992 3113 8994
3113 8999 3115 9001 3117 9001 3118 9002
3136 9003 3139 8996 3141 8996 3153 8978
3178 8948 3171 8910 3143 8907 3143 8914
3136 8915 3118 8941 3100 8980
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 10:45 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Dec 24, 10:45 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST THU DEC 24 2015 .UPDATE...DEEP CONVECTION IS CURRENTLY TRAINING FROM NEAR LAKE PONCHATRAIN EAST/NORTHEAST THROUGH FAR SOUTHERN MS AND INTO SOUTHERN AL. THIS ACTION IS ENTIRELY SOUTH OF OUR REGION AT PRESENT...BUT IS SHOWING A TENDENCY TO GRADUALLY LIFT. THE ACTUAL SURFACE BOUNDARY IS ROUGHLY PARALLEL TO THIS CONVECTIVE AXIS...BUT WELL TO THE NORTH...AND AT THIS POINT ONLY ROUGHLY SKIRTING OUR FAR NORTHWEST ARKLAMISS DELTA. FOG HAS BEEN AN ISSUE THIS MORNING ACROSS MAINLY WESTERN ZONES AND IS ONLY GRADUALLY LIFTING (ALTHOUGH VISIBILITIES ARE HIGH ENOUGH HAVE ALLOWED THE DENSE FOG ADVISORY TO EXPIRE AT 10 AM). EXPECT COMPLETE VISIBILITY IMPROVEMENT IN THE AFTERNOON. THE WEATHER SITUATION OVER THE NEXT 36 HOURS WILL BE TRICKY OWING TO THE ANOMALOUSLY WARM AND MOIST AIRMASS INTERACTING WITH THE BOUNDARY STALLED IN THE VICINITY OF THE REGION. CURRENT THINKING IS THAT TONIGHT AS LOW LEVEL FLOW BACKS ENHANCED MOISTURE CONVERGENCE WILL SET UP NEAR SAID SURFACE BOUNDARY AND FOCUS SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS NORTHERN (ESPECIALLY NORTHWESTERN) ZONES. THERE IS SUFFICIENT SHEAR AND INSTABILITY TO WORRY ABOUT SOME SEVERE WEATHER WITH DAMAGING WIND GUSTS AND HAIL BEING THE PRIMARY CONCERN...ALTHOUGH A TORNADO CANNOT BE COMPLETELY RULED OUT. THAT ACTIVITY STARTING TONIGHT WILL LINGER IN NORTHERN ZONES WELL INTO TOMORROW BUT THERE IS SOME QUESTION ABOUT WHETHER OR NOT CONVECTION MIGHT NOT GET FOCUSED ENTIRELY NORTHWEST OF OUR REGION DURING THIS TIME FRAME. OTHERWISE...FOR TODAY...WE ARE SOMEWHAT CONCERNED A FOCUSED HEAVY RAIN THREAT MIGHT TEMPORARILY DEVELOP NEAR THE HBG AREA INTO THE AFTERNOON BEFORE THIS CONVECTIVE TRAINING LINE BREAKS UP. AFTER THAT POINT EXPECT LATE THIS AFTERNOON INTO THIS EVENING FOR ISOLATED TO SCATTERED STORMS OF PERHAPS SOME POTENCY TO BREAK OUT ACROSS THE HEART OF THE REGION BEFORE QUICKLY SETTING UP NEAR THE STALLED FRONT...AS MENTIONED EARLIER. AS FAR AS THE HWO AND GRAPHICS GO...WE WILL DO UPDATES RIGHT NOW TO FOCUS CONCERN TONIGHT INTO TOMORROW ON A LIMITED RISK OF SEVERE STORMS AND HEAVY RAINFALL IN NORTHERN ZONES. HOWEVER...THE SITUATION IS ONE THAT IS QUICKLY EVOLVING AND MIGHT THROW A SURPRISE...SO AT LEAST SOME MINOR TWEAKS ARE EXPECTED THIS AFTERNOON. /BB/ && .AVIATION...CONDITIONS HAVE IMPROVED TO VFR ACROSS THE NORTH, BUT REMAIN AT MVFR/IFR AT MOST OTHER SITES AS CIGS ARE SLOW TO RISE AND LOW VISBYS PERSIST ACROSS W MS AND NE LA. VISBYS SHOULD IMPROVE THROUGH LATE MORNING, BUT MVFR CIGS WILL LIKELY HANG ON IN CURRENTLY AFFECTED AREAS THROUGH THE DAY. CIGS WILL THEN LIKELY DETERIORATE AT ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW STRATUS REDEVELOP. THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE MORNING ON CHRISTMAS DAY. SCATTERED SHRA WILL BE POSSIBLE ACROSS SE MS TODAY, THEN THIS EVENING INTO TONIGHT SCATTERED TSRA WILL BE POSSIBLE ACROSS ALL OF THE AREA AND PARTICULARLY NORTH OF I-20 OVERNIGHT INTO EARLY CHRISTMAS DAY. /DL/ && .PREV DISCUSSION... /ISSUED 454 AM CST THU DEC 24 2015/ SHORT TERM... THIS MORNING THROUGH SATURDAY MORNING... UPPER S/WV AND SFC LOW THAT BROUGHT SEVERE WEATHER JUST N OF THE REGION...MAINLY IN AREAS IN N MS WHERE BEST HEIGHT FALLS AND LOW LEVEL CONVERGENCE FORMED...HAS NOW LIFTED QUICKLY INTO THE GREAT LAKES. THE REGION IS STILL UNDER MODERATE LOW/MID LEVEL SHEAR AND SOME AREAS ARE STILL GETTING GOOD RAINFALL ALONG A MOISTURE CONVERGENT BAND OVER E/SE MS. WOULD NOT RULE OUT A POSSIBILITY SOME STORM COULD BECOME STRONG IN THIS AREA THIS MORNING BUT EXPECT MOST TO STAY TAME OVERALL. MAIN CONCERN THIS MORNING WAS DENSE FOG MOVING INTO NE LA AND WRN MS. THE LIGHT FLOW AHEAD OF THE STALLED FRONTAL BOUNDARY IS AIDING IN SOME DECOUPLING AND ENOUGH RADIATIONAL COOLING FOR DENSE FOG TO DEVELOP. THIS HAS ALSO ADVECTED INTO THE AREA FROM THE SW. EXPECT THIS TO BE AN ISSUE MAINLY ALONG AND WEST OF THE MS RIVER THROUGH 10AM. UPDATED THE HWO/GRAPHICS AND DENSE FOG ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 10AM. ANOTHER FEW ANOMALOUSLY WARM...RAINY AND STORMY DAYS ARE AHEAD AS WE MOVE INTO CHRISTMAS EVE AND CHRISTMAS DAY. ENSEMBLE SITUATIONAL AWARENESS TABLE IS INDICATING ANOMALOUSLY WARM 850 TEMPS PER THE NAEFS/GEFS AS WE GO INTO THURSDAY AND FRIDAY. DUE TO THIS...TEMPS FROM SOME WARMER GUIDANCE WAS USED AS WE HAVE BEEN NEAR RECORD WARMTH OVER THE PAST FEW DAYS AND THE AIRMASS LOOKS TO REMAIN THE SAME THROUGH THE SHORT TERM PERIOD. OVERALL A STORMY AND WET PATTERN LOOKS TO REMAIN AS THE BOUNDARY REMAINS IN THE REGION AND UPPER LEVEL ASCENT WILL STAY OVER THE AREA. THERE COULD BE SOME POTENTIAL FOR SOME FOG UP IN THE DELTA AGAIN TOMORROW MORNING BUT THERE WILL BE INCREASING RAINFALL CHANCES FRIDAY MORNING. OVERALL THE UPPER LEVEL PATTERN WILL REMAIN SIMILAR TODAY THROUGH THE SHORT TERM PERIOD WITH A VERY STRONG 597DM UPPER LEVEL HIGH BUILDING TO THE W OVER THE WESTERN ATLANTIC AND INCREASING HEIGHTS OVER OUR REGION THE NEXT FEW DAYS. THIS WILL HELP TO SLOWLY MOVE THE STALLED FRONTAL BOUNDARY BACK TO THE NW AND MOVE RAIN/STORM CHANCES TO THE NW GRADUALLY TODAY THROUGH SATURDAY MORNING. SOME STORMS ARE POSSIBLE AS THERE WILL REMAIN SUFFICIENT FLOW AND INSTABILITY. WOULD NOT RULE OUT SOME STRONGER STORMS NEXT DAY OR SO AS 0-3KM FLOW WILL REMAIN AROUND 20-30KTS OR SO WITH EFFICIENT INSTABILITY. BUT JUST LIKE THE CASE OF THE WEATHER YESTERDAY...INCREASING HEIGHTS DOES NOT LOOK AS FAVORABLE AND WILL KEEP THIS OUT OF THE HWO FOR NOW. MAIN STORY LOOKS TO BE RAINFALL AS THE CIPS AND ENSEMBLE SITUATIONAL AWARENESS TABLE ARE INDICATING ANOMALOUSLY HIGH...NEAR 99TH PERCENTILE...OF PWATS MOVING THROUGH THE AREA. THIS WILL OCCUR AS MOISTURE TRANSPORT AND ISENTROPIC ASCENT OCCURS AHEAD OF THE LONGWAVE TROUGH SITUATED OVER THE WRN CONUS AND GRADUAL SFC LOW CYCLOGENESIS TAKES PLACE OVER THE ERN ROCKIES/CENTRAL PLAINS INTO THE WEEKEND. SOME HEAVY RAINFALL IS EXPECTED...ESPECIALLY AS THE BOUNDARY DRIFTS NW INTO THE WEEKEND INTO THE OZARKS. DID NOT MENTION IN THE HWO FOR NOW BUT WILL HAVE TO BE MONITORED FOR LATER UPDATES. /DC/ LONG TERM... SATURDAY THROUGH WEDNESDAY... THE LONG TERM WILL START OUT WITH RECORD WARM TEMPERATURES BUT A LARGE LOW PRESSURE SYSTEM MONDAY WILL KNOCK TEMPERATURES BACK DOWN TO SEASONAL NORMALS BY WEDNESDAY. ANOTHER RECORD WARM START IS EXPECTED SATURDAY MORNING AS MOST SITES WILL LIKELY SET NEW RECORD WARM MORNING LOWS. A WARM AND MOIST AIR MASS WILL REMAIN IN PLACE SATURDAY WITH PWATS AOA AN INCH AND A HALF AND SURFACE DEW POINTS IN THE MID TO UPPER 60S. AFTERNOON HIGHS WILL BE NEAR RECORD AT MOST SITES AS WELL TOPPING OUT IN THE UPPER 70S TO NEAR 80 DEGREES. NORMAL HIGHS RUN FROM THE LOWER 50S NORTH TO THE LOWER 60S SOUTH. A DEEPENING UPPER LEVEL TROUGH WILL CLOSE OFF OVER THE DESERT SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS BIG BEND REGION BY NOON SUNDAY. INDUCED MID LEVEL RIDGING AHEAD OF THIS CLOSED LOW AND SURFACE RIDGING FROM THE EAST WL WORK TO LIMIT CONVECTION OVER OUR CWA SATURDAY INTO SUNDAY BUT DAYTIME HEATING WILL LEAD TO SCATTERED STORMS SATURDAY AFTERNOON. RAIN CHANCES WILL INCREASE FROM THE WEST SUNDAY AS THE CLOSED LOW MOVES EAST OVER THE SOUTHERN PLAINS. THE GFS AND CANADIAN HAVE COME IN CLOSER TO A SLOWER AND FARTHER SOUTH TRACK OF THE CLOSED LOW DEPICTED BY THE ECMWF THROUGH MONDAY MORNING. THE CLOSED LOW AND ITS ASSOCIATED SURFACE LOW WILL LIFT NORTHEAST MONDAY FROM CENTRAL TEXAS SENDING A STRONG COLD FRONT ACROSS OUR CWA. THERE REMAIN FAVORABLE ENVIRONMENTAL INGREDIENTS SUGGESTING SEVERE STORMS WILL BE POSSIBLE OVER OUR CWA FROM LATE SUNDAY INTO MONDAY INCLUDING THE DEVELOPMENT OF A SQUALL LINE. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL BE BACK IN THE 40S WITH HIGHS TUESDAY MOSTLY IN THE 50S. AS THIS CLOSED LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA TUESDAY OUR WINDS ALOFT WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING OVER THE DESERT SOUTHWEST. THERE ARE SIGNIFICANT DIFFERENCES WITH THE TRACK AND EVOLUTION OF THIS LOW BUT SOME FORM OF AN UPPER LEVEL TROUGH LOOKS TO SWING OVER OUR CWA WEDNESDAY AND BRING AT LEAST LOW CHANCES FOR RAIN GOING INTO THURSDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 70 78 68 / 25 48 38 34 MERIDIAN 78 68 77 67 / 49 51 33 23 VICKSBURG 78 68 78 68 / 18 54 45 41 HATTIESBURG 78 68 80 68 / 62 49 28 21 NATCHEZ 80 71 79 69 / 22 51 36 32 GREENVILLE 74 64 74 68 / 5 63 68 59 GREENWOOD 77 69 76 69 / 8 60 70 59 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/DC/22
Hazardous weather outlook, Dec 24, 4:07 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 407 PM CST THU DEC 24 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>042-252215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE THROUGH TOMORROW AFTERNOON. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ARKLAMISS DELTA. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY AND SUNDAY NIGHT THROUGH MONDAY. LAZ015-016-023>026-252215- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT THROUGH MONDAY. MSZ043>066-072>074-252215- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 407 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA UNTIL EARLY THIS EVENING. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SUNDAY NIGHT INTO MONDAY, SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHEAST LOUISIANA AND WESTERN PORTIONS OF CENTRAL MISSISSIPPI. AT THIS TIME, DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER, TIMING AND STORM THREAT DETAILS ARE STILL UNCERTAIN, SO KEEP CHECKING BACK FOR ADDITIONAL UPDATES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 24, 12:07 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CST THU DEC 24 2015
MSZ073-074-241830-
LAMAR MS-FORREST MS-
1207 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND SOUTHERN
LAMAR COUNTIES THROUGH 1230 PM CST...
AT 1206 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUMBERTON...OR 12 MILES NORTHEAST OF POPLARVILLE...MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...PURVIS...LUMBERTON...ROCK HILL...BROOKLYN...BAXTERVILLE
AND MCLAURIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
3098 8947 3100 8948 3100 8950 3101 8950
3101 8955 3100 8955 3100 8963 3101 8965
3132 8940 3116 8914 3106 8915 3095 8934
TIME...MOT...LOC 1806Z 226DEG 35KT 3101 8945
DLLocal storm report, Dec 24, 1:46 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TORNADO 5 NE SHELBY 34.00N 90.71W
12/23/2015 F1 BOLIVAR MS NWS STORM SURVEY
TORNADO BEGAN ABOUT A MILE EAST OF US HWY 61 AND MOVED
NORTHEAST DOWNING TREES AND POWERLINES ALONG THE PATH.
TORNADO DAMAGE CONTINUED INTO COAHOMA COUNTY.
&&
DLSpecial weather statement, Dec 24, 3:26 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 326 PM CST THU DEC 24 2015 MSZ054-242200- COPIAH MS- 326 PM CST THU DEC 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COPIAH COUNTY UNTIL 400 PM CST... AT 326 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MARTINSVILLE...OR 8 MILES SOUTH OF HAZLEHURST...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MARTINSVILLE AND GLANCY AROUND 330 PM CST. HAZLEHURST AROUND 340 PM CST. GALLMAN AROUND 350 PM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEAUREGARD. LAT...LON 3170 9058 3196 9044 3187 9018 3170 9033 TIME...MOT...LOC 2126Z 210DEG 30KT 3175 9044 17
Special weather statement, Dec 24, 3:39 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU DEC 24 2015
MSZ072-073-242215-
MARION MS-LAMAR MS-
339 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMAR AND EASTERN
MARION COUNTIES UNTIL 415 PM CST...
AT 338 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PICKWICK...OR NEAR SANDY HOOK...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COLUMBIA AND PINEBUR AROUND 350 PM CST.
IMPROVE AROUND 410 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3105 8984 3107 8984 3107 8987 3112 8993
3143 8968 3125 8945 3100 8977
TIME...MOT...LOC 2138Z 220DEG 24KT 3112 8979
17Special weather statement, Dec 24, 3:48 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST THU DEC 24 2015
MSZ064-065-073-074-242215-
LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-FORREST MS-
348 PM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST...
NORTHWESTERN LAMAR...SOUTHEASTERN COVINGTON AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES UNTIL 415 PM CST...
AT 348 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SUMRALL...OR 14 MILES NORTHWEST OF WEST HATTIESBURG...MOVING
NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SANFORD AROUND 410 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3129 8950 3141 8965 3143 8965 3144 8968
3158 8961 3151 8940 3143 8940 3143 8935
TIME...MOT...LOC 2148Z 216DEG 23KT 3140 8959
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:43 PM CST | Special Weather Statement | JAN | Neshoba | 47 min |
| Dec 23, 7:49 PM CST | Special Weather Statement | JAN | Simpson | 41 min |
| Dec 23, 7:58 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 28 min |
| Dec 23, 9:07 PM CST | Special Weather Statement | JAN | Lowndes | 23 min |
| Dec 23, 9:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 30 min |
| Dec 23, 9:39 PM CST | Special Weather Statement | JAN | Noxubee | 36 min |
| Dec 24, 3:31 AM CST | Dense Fog Advisory | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Dec 24, 12:07 PM CST | Special Weather Statement | JAN | Forrest | 23 min |
| Dec 24, 1:27 PM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Dec 24, 3:26 PM CST | Special Weather Statement | JAN | Copiah | 34 min |
| Dec 24, 3:39 PM CST | Special Weather Statement | JAN | Marion | 36 min |
| Dec 24, 3:48 PM CST | Special Weather Statement | JAN | Covington | 27 min |
| Dec 24, 3:57 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 52 min |
| Dec 24, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 40 min |
| Dec 24, 4:39 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton, Smith | 25 min |
| Dec 24, 4:45 PM CST | Special Weather Statement | JAN | Jones | 30 min |
| Dec 24, 5:00 PM CST | Special Weather Statement | JAN | Covington | 30 min |
| Dec 24, 5:14 PM CST | Special Weather Statement | JAN | Lincoln | 31 min |
| Dec 24, 5:20 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 24, 5:22 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Dec 24, 5:24 PM CST | Special Weather Statement | JAN | Lawrence | 36 min |
| Dec 24, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 29 min |
| Dec 24, 5:42 PM CST | Special Weather Statement | JAN | Jones | 33 min |
| Dec 24, 5:47 PM CST | Special Weather Statement | JAN | Scott | 28 min |
| Dec 24, 5:51 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.